Hi, just joined and this is my first post. My Father was diagnosed with Parkinson’s syndrome 4 years ago and is 81 years old. Just don’t really know where to turn for info. Thanks in advance for just reading
My Father has been hallucinating terribly and getting very confused, not knowing where the bathroom is in a house he’s lived in for 36 years. This has all come on in the last month. We thought it might be related to the medication, mainly Ammantidine. The specialist reduced the dose to 1 tablet a day and the worst of the hallucinations seem to stop, but we’re a week later and they seem to be occuring again.
I guess I feel these are still medication related but I’m scared the confusion and losso f connection to self is just where he is in life.
Hi @Rayjaysonic and welcome. A long time ago I was put on a drug which made me hallucinate and I was quickly taken off it, can’t remember what it was. You need to contact your Father’s Neurologist’s Secretary and tell them what is going on and to see what they recommend but he certainly needs to be taken off his present prescription. In the meantime speak to his GP Surgery to find out if there’s a Parkinsons Nurse in the area and speak to them about your concerns. It will also help if you write down what you want to ask these people so as nothing is forgotten about your Father’s symptoms. His age shouldn’t be an issue as you can be mis-diagnosed wrong medication at any time. All the best.
Thanks for that. He’s had a bit of a rough weekend. Will follow your advice and hopefully get him off this combination of tablets.
Thank you so much.
My mum was on amantadine too and it caused hallucinations I informed the pn and she was taken straight off it